MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL 21 SINGLE LAYER; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL 21 SINGLE LAYER; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W4-7-4-MVI-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Hematoma (1884); Vomiting (2144); Obstruction/Occlusion (2422); Confusion/ Disorientation (2553); Thrombosis/Thrombus (4440)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and was not returned to the manufacturer for evaluation.Additionally, procedural images were not provided; therefore, the reported event cannot be confirmed.The instructions for use (ifu) identifies neurological deficits, parent artery occlusion, thromboemboli, and ischemic stroke as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that an unruptured anterior communicating artery (aca) aneurysm was treated with a web device.The device was implanted with no issues, and control angiograms showed no flow delay in the either aca.An anterior frontal m3 branch was then found to be occluded.Intra-arterial tpa 4mg was administered and a stent retriever were used, and recanalization was achieved.The patient had not been heparinized for 20 minutes during implantation of the device as the act machine was broken and a new one had to be retrieved.7 hours post-procedure, the patient vomited and was confused.A ct showed a left frontal hematoma, caused by the ia tpa and microwire manipulation, and also indication of bilateral distal aca stroke.It is the physician's opinion that the clot in the m3 was most likely not associated with the web device, but the that the bilateral aca strokes were most likely caused by micro-emboli from the proximal surface of the device.It was related that the patient is now in a long term acute care facility and has "resumed modified oral diet and has started saying a few words.Still is dependent on nursing care for activities of daily living.".

Brand Name
WEB SL 21 SINGLE LAYER
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11509913
Report Number2032493-2021-00074
Device Sequence Number2776377
Product Code OPR
UDI-Device Identifier00842429107096
UDI-Public(01)00842429107096(11)200824(17)250731(10)200824137
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberW4-7-4-MVI-3
Device Catalogue NumberW4-7-4
Device Lot Number200824137
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Initial Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age58 YR